It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board


Anxiety Board Index
Board Index > Anxiety | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


I was only one Celexa for a short period of time. Less than a month and I developed the panic attacks a few weeks afterwards.

I am also concerned with the weight gain and Lexapro. I have noticed that my appetite is much stronger right now, but before I was on Lexapro I wasn't eating hardly at all, so with hope I am just adjusting.

I am planning to finish out the bottle of Lex I have now and then try to slowly cut down on the dose until I'm off. Hopefully I will be able to tolerate any panic attacks that come from this.. They just feel so intolerable and make me feel so physically ill, it's hard not to use medication.
Holst, for the most part I didn't really use any other medications during my two years off. My doctor gave me a script for alprazolam (generic Xanax) back in November 2004 because I complained about anxiety and asked for a non-SSRI alternative. I've taken the alprazolam extremely rarely because I am aware of it's addicting nature; and usually when I've taken a tablet, I've had some relief from anxiety. Although when it wears off - you can feel rebound panic/anxiety - which did occur to me a few times. My bottle is still pretty much full; the longest I've taken it straight was about a week.

I did try the 5-htp that someone else mentioned, but only a couple of times. I didn't give it the full course of a week - I guess this experience made me wary of things that mess with neurotransmitters. I tried vitamins and a magnesium supplement as recommended on another site, but these didn't have any noticeable effect (perhaps I wasn't taking enough). I have heard that B-vitamins are bad for people with anxiety because they tend to increase anxiety.

So I reluctantly went back on an SSRI - Lexapro. I'm currently on a 5mg dose and I've been on it for about 3 weeks. It is definately helping me out. My anxiety and panic are lessened (not completely gone - which seems to suggest that I may have to up the dose - which I am reluctant to do). But the area in which it has helped me the most is it has taken away these massive depressive jags that I have started to get this year. Basically I would get periods where I was feeling a very deep powerful depression, especially upon awakening. This is a horrible feeling - I felt completely hollow and empty and thoughts of snuffing it ran amok in my head. So far the Lexapro has stabilized that, for which I am thankful.

The experience of taking Lexapro has so far been positive. When I started it, I did feel some nausea, but that passed. It seems my body has adjusted to the drug. I am still not back to feeling like my old self, or how I felt when I took the Paxil the first time. That was bliss compared to how I felt in the interval when I wasn't on anything. I will give it some more time, and if I feel I need to, I will consider upping the dose. So far, the only side-effects that I am getting that remind me that I am taking something are the vivid crazy dreams - my dreams feel like episodes of the Twilight Zone; and an increase in appetite. I do worry that I will get fat, but time will tell. So far no problem with sexual functions.

I really sympathize with you. I actually hate being on drugs. The idea that I have to take something just to feel normal really gets to me. I wish that I could live drug free sometime in the future, but for right now, I think I need to be on something so that I can straighten out my life. If I had known then what I know now about SSRIs, I would have thrown the pills in the garbage. I still kick myself for not doing some research on the Internet before blindly taking something as powerful and mind altering as these SSRIs.

Anyway, good luck to you. I hope that you and I and everyone else can find a way to safely get off these drugs permanently.





All times are GMT -7. The time now is 05:10 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!